Aa
A
A
Close
925572 tn?1246543631
Antihistamine and Psychiatric medication (lithium,lamictal,treliptal)
Hi everybody

i would like to know if any one uses antihistamine meds such as(Claritine) for eye allergy or any other form of allergy.

my doc prescribed it and i have been searching for meds interaction on (www.rxlist.com) and nothing was listed there.

however it is written that it might cause (( agitation, amnesia, anxiety, confusion, decreased libido, depression, impaired concentration, insomnia, irritability, paroniria.)) as side effects but in a very low percentage .


it also says in CLINICAL PHARMACOLOGY section
((Whole body autoradiographic studies in rats and monkeys, radiolabeled tissue distribution studies in mice and rats, and in vivoradioligand studies in mice have shown that neither loratadine nor its metabolites readily cross the blood-brain barrier. Radioligand binding studies with guinea pig pulmonary and brain H1-receptors indicate that there was preferential binding to peripheral versus central nervous system))

i understand both sentence except how come the meds does not cross the blood brain barrier yet it causes the above side effects???????????

am gonna consult my pdoc ,,,but i really appreciate any info or experience on antihistamine meds and psychiatric meds in general

thx for reading

Cancel
3 Answers
Page 1 of 1
222267 tn?1253305810
I take a variety of psych meds.  I also take Benadryl and Zyrtec for my really bad allergies.  I have never had any problems.  This is slightly off subject but I recently had a cold and took Nyquil.  I became psychotic and delusional until it wore off.  Just a warning. No one ever told me.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
585414 tn?1288944902
Almost all psychiatrists can easily access a database as regards medication interactions and inform you which ones you can't take. I know one of my medications interacts with asprin and Motrin but not Tylenol. However, there can occasionally be interactions that are adverse reactions but uncommon. One thing that's essential is to inform your psychiatrist about every medication you are taking as prescribed by another doctor or over the counter as they might not think to ask about it and might not know in general. Likewise any general practicioner should be informed about what psychiatric medications you take. I've had a couple of antiobiotics that made me psychotic and ones they prescribe now instead.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I had a reaction after shaving off bead seemed like a few bad pimples got itchy i scractched them a bit wasnt bad but pharmacist after asking said they are hives which made sense they were scratchy not much but anyway he prescribed antihistamines and really strong and said theyll make me sleepy dont drive and thats all good but didnt bring up depression which iv endured in the past and i took them wanting to heal and they did undoubtedly my abrasions healed automatically only thing was i dived into a brief depression but i emerged but still i was like thats part the difference between the doc and pharmasist but was ok i learned that antihistamine good sleeping pills like downers i hadnt experienced that and was suprised such material readily avaivable over the counter but good experience next time ill stay with the ointment lol
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources